MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Catalog Number 07154003001
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation confirmed there was a software issue with the cobas infinity software.When the system tries to add a result status to the test by editing a table (tresultalarms), if the table is locked, the system fails to add the result status.
 
Event or Problem Description
The initial reporter stated there was an issue with the cobas infinity software.A sample test result sent by an instrument to the cobas infinity software with a data flag indicating the value was over the technical limit of the assay.The value was expected to be flagged with the status "blocked by instrument alarm" (bia), but the cobas infinity software did not add this flag to the result.The issue could potentially allow an incorrect patient result to be validated and reported outside of the laboratory.
 
Additional Manufacturer Narrative
Fda request: this report indicates that erroneous results could be reported due to a confirmed software error.Do you have plans to correct the software error, if so please provide a summary.Manufacturer response: mdr 1823260-2023-01865 was submitted as an initial report as the investigation was still on-going.The investigation is now complete.For this case, according to the customer configuration, when cobas® infinity receives a result with an instrument alarm, the validation criterion used "hold with instrument alarms" prevents the result from being validated, and a result status bia "blocked by instrument alarm" is added to the result.In this case, the result was appropriately held and not automatically validated by cobas® infinity, however the result status bia was not added to the result.The customer has different appearances configured depending on the result status.In this scenario, the expected result was that the bia result status should have been added to the result, thus turning the background of the result from an orange background to a blue background.In this specific scenario, as the bia result status was not added, the orange background did not change to blue in the validation screen, however, the correct result and instrument flags were present.There was no change to the actual result sent from the instrument to cobas® infinity.The issue described has no impact on the accuracy of test results or in their correct release to the prescribing physician and there are no clinical consequences for the patients under examination.The issue has been added to our backlog list and will be addressed in a future release.Fda request: also, is this related to your april recall reviewed by cber, 1823260-04/11/2023-001-c? manufacturer response: the software error associated with mdr 1823260-2023-01865, is not related to the recall reviewed by cber, 1823260-04/11/2023-001-c.The component, evaluation result, and evaluation conclusion codes have been updated.

Brand Name
COBAS INFINITY CORE SOFTWARE
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key17072969
Report Number1823260-2023-01865
Device Sequence Number17836597
Product Code JQP
UDI-Device Identifier04015630936007
UDI-Public04015630936007
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07154003001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown